Thunderstorm Wind, Dade
- When
- May 31, 2:05 AM EST
- Where
- Dade County, Trenton
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 34.867, -85.500
An amateur radio operator reported a measured wind gust of 60 mph in Trenton.
11 thunderstorm wind, 1 heavy rain, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at May 30, 8:06 PM EST, 5 hours 59 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 906 PM EDT SUN MAY 30 2004 .UPDATED... SQUALL LINE OF STRONG/SEVERE STORMS FROM EASTERN ILLINOIS TO EASTERN TEXAS STEADILY MOVING EAST. STILL EXPECT A WEAKENING CONVECTIVE SQUALL LINE TO REACH EXTREME NORTHWEST GA LATE TONIGHT/ EARLY MONDAY...AROUND 08-09Z. ISOLATED SEVERE STORMS POSSIBLE. CURRENT FORECAST WITH GOOD CHANCE TO LIKELY POPS NORTH SECTS FOR LATE TONIGHT STILL LOOK GOOD. PLAN TO UPDATE FORECAST BETWEEN 10-11 PM TO DROP REFERENCE TO EVENING. NO OTHER CHANGES PLANNED AT THIS TIME. && .ATL WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 645 PM EDT SUN MAY 30 2004 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-310400- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD- CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE- FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK- HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON- JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE- MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE- OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE- SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR- TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON- WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 645 PM EDT SUN MAY 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY. ...A FEW SEVERE THUNDERSTORMS POSSIBLE IN NORTHWEST GEORGIA LATE TONIGHT... .SYNOPSIS... A LATE SPRING COLD FRONT WILL MOVE TO NEAR THE TENNESSEE...GEORGIA BORDER LATE TONIGHT. A STRONG UPPER-LEVEL DISTURBANCE WILL ALSO MOVE SOUTHEAST FROM THE MIDWEST TOWARD GEORGIA. .PRIMARY HAZARD... THE PRIMARY HAZARD FROM THUNDERSTORMS LATE TONIGHT WILL BE WIND GUSTS OF 60 MPH OR GREATER. ADDITIONAL HAZARDS WILL INCLUDE HEAVY RAIN AND FREQUENT CLOUD-TO-GROUND LIGHTNING. THE MOST LIKELY AREA FOR SEVERE THUNDERSTORMS WILL BE NORTHWEST OF A LINE FROM BUCHANAN...TO DALTON. THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE AFTER 4 AM EDT MONDAY. .DISCUSSION... THE LOW-LEVEL AIR MASS OVER GEORGIA IS VERY MOIST AND UNSTABLE. A STRONG UPPER-LEVEL DISTURBANCE AND ACCOMPANYING COLD FRONT WILL SWEEP SOUTHEAST FROM THE MIDWEST TOWARD GEORGIA TONIGHT. NUMEROUS STRONG TO SEVERE THUNDERSTORMS ARE ACCOMPANYING THIS SYSTEM THIS EVENING AS IT MOVES THROUGH THE MIDWEST AND MIDSOUTH. THIS ACTIVITY SHOULD EVOLVE INTO A MESOSCALE CONVECTIVE OVERNIGHT AS IT MOVES SOUTHEAST THROUGH TENNESSEE...MISSISSIPPI...AND ALABAMA...MOVING INTO NORTHWEST GEORGIA BETWEEN 4 AM AND SUNRISE. THE LEADING EDGE OF THESE TYPE OF SYSTEMS ARE OFTEN ACCOMPANIED BY STRONG STRAIGHT LINE WINDS. IN ADDITION...FREQUENT CLOUD-TO-GROUND LIGHTNING AND HEAVY RAIN CAN ALSO BE EXPECTED. CAPES UP TO 1000...LIFTED INDICES TO -2...AN INCREASING LOW-LEVEL JET...AND SUFFICIENT SHEAR STILL IN PLACE EARLY MONDAY SUGGEST THAT AMPLE DYNAMICS AND INSTABILITY WILL BE PRESENT FOR THESE THUNDERSTORMS TO REMAIN SEVERE. NONETHELESS...THE ACTIVITY SHOULD BE WEAKENING AS IT MOVES FURTHER SOUTHEAST INTO GEORGIA SINCE IT WILL BE ARRIVING DURING THE EARLY MORNING...COOLEST...MOST STABLE PART OF THE DAY. THE ACTIVITY IS EXPECTED TO DROP BELOW SEVERE LEVELS AS IT MOVES FURTHER EAST TOWARD ATLANTA AND ATHENS DURING THE MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL IN NORTHWEST GEORGIA SHOULD MONITOR WEATHER CONDITIONS OVERNIGHT AND BE READY FOR POSSIBLE ACTIVATION LATE TONIGHT OR EARLY MONDAY. .DAY TWO THROUGH DAY SEVEN...MEMORIAL DAY THROUGH SATURDAY. THUNDERSTORMS ARE EXPECTED TO DEVELOP MONDAY AFTERNOON...MAINLY SOUTH OF A LA GRANGE...ATLANTA...ATHENS LINE ALONG EXISTING OUTFLOW BOUNDARIES. THERE IS THE POTENTIAL FOR A FEW OF THESE TO BECOME SEVERE. ADDITIONAL THUNDERSTORMS ARE EXPECTED ACROSS MAINLY CENTRAL GEORGIA AGAIN MONDAY NIGHT. THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH AND CENTRAL GEORGIA AGAIN WEDNESDAY...MAINLY DURING THE AFTERNOON. A FEW OF THESE THUNDERSTORMS MAY ALSO BECOME SEVERE. SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED THURSDAY AND FRIDAY. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA. RAB
GAZ001>004-310730- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 250 AM EDT MON MAY 31 2004 GAZ001>004-310730- 250 AM EDT MON MAY 31 2004 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 TO 50 MPH WINDS IN DADE...WALKER...WHITFIELD AND CATOOSA COUNTIES UNTIL 330 AM EDT... AT 246 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM FROM 17 MILES NORTHWEST OF TRENTON TO 23 MILES WEST OF RISING FAWN...MOVING EAST AT 55 MPH. WIND GUSTS OF 40 TO 50 MPH ARE LIKELY WITH THESE STORMS. RESIDENTS SHOULD PREPARE FOR STRONG WINDS IN THE ADVISED AREA BEFORE THE ACTIVITY ENDS BY 330 AM EDT. A TORNADO WATCH REMAINS IN EFFECT UNTIL 7 AM. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
The Northeast Alabama radar (KHTX), 54 km away, was scanning. The volume nearest the first event began at 07:06 UTC.
11 thunderstorm wind, 1 heavy rain. Local standard time, as filed.
An amateur radio operator reported a measured wind gust of 60 mph in Trenton.
The Walker County 911 center reported that a couple of trees were blown down.
The Dade County 911 center reported that several trees were blown down on Georgia Highway 11 between Union and Stewart Town.
The Catoosa County 911 center reported that a couple of trees were blown down, one on a house and another on a vehicle in Fort Oglethorpe. In Graysville, power poles were snapped in two.
The Whitfield County 911 center reported that several trees were down. An amateur radio operator reported that another tree was down near Varnell.
An amatuer radio operator reported that heavy rain had resulted in some street flooding.
A trained spotter and cooperative observer for the National Weather Service reported that two large 8-10 inch diameter trees were blown down on Tibbs Road. The Murray County 911 center also reported that a couple of trees and power lines were blown down.
The Rome-News Tribune reported that a number of large trees were blown down from Rome to Silver Creek. The trees also brought down several power lines in the area. At one home in Rome, six large trees were uprooted with one landing on the house causing moderate damage to the garage.
The Fannin County 911 center reported that a couple of trees were blown down.
The Union County 911 center reported that a couple of trees were blown down.
The Towns County 911 center reported that several trees and some power lines were down in the Upper Bell Road area on the east side of Chatuge Lake.
The Cordele Dispatch reported that several trees and power lines were blown down around the county. The trees also brought down some power lines. One large Oak tree was blown down onto a mobile home causing extensive damage to the home. An adjacent vehicle was also damaged by the fallen tree.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2004Every state in 2004This day in weather historyWarnings in Georgia, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5395629, 5395630, 5395685, 5395686, 5395691, 5395692, 5395687, 5395693, 5395688, 5395689, 5395690, 5395694.